Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 28, NWS Mobile, AL

April 11, 2007Choctaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Apr 11, 2007, 2:58 PM CDT for Choctaw County, Alabama. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2007, 2:58 PM CDT (19:58 UTC)
Expired
Apr 11, 2007, 3:35 PM CDT
In force
37 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Choctaw County, AL

The radar

The Mobile radar (KMOB), 144 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 3:12 PM CDTTSTM WND DMG1 E Ararat, ALMULTIPLE REPORTS OF TREES DOWN THROUGHOUT SOUTHEASTERN CHOCTAW COUNTY...ESPECIALLY NEAR AND EAST OF ARARAT. PENNY SIZED HAIL ALSO REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2007-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 441 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2007-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 327 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
441 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
327 m²/s²
0-3 km storm-relative helicity
367 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 111959
SVRMOB
ALC023-112045-
/O.NEW.KMOB.SV.W.0028.070411T1958Z-070411T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
258 PM CDT WED APR 11 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CHOCTAW COUNTY IN SOUTHWEST ALABAMA...
  THIS INCLUDES THE CITY OF BUTLER...

* UNTIL 345 PM CDT

* AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND  
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR   WATER  
  VALLEY...OR ABOUT 16 MILES SOUTHWEST OF BUTLER...AND MOVING EAST   
  AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WIMBLY...LOU AND 9 MILES NORTH OF WOMACK HILL BY 305 PM CDT...
  ARARAT...7 MILES SOUTH OF MT STERLING AND 7 MILES SOUTH OF BUTLER
  BY 310 PM CDT...

LAT...LON 3210 8805 3206 8813 3202 8813 3201 8808
      3198 8808 3196 8813 3193 8810 3182 8819
      3180 8817 3181 8845 3181 8845 3204 8844
      3222 8802

$$
2 follow-up statements
000 
WWUS54 KMOB 112012
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
310 PM CDT WED APR 11 2007

ALC023-112045-
/O.CON.KMOB.SV.W.0028.000000T0000Z-070411T2045Z/
CHOCTAW AL-
310 PM CDT WED APR 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR CENTRAL CHOCTAW COUNTY...

AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE 
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED JUST 
NORTH OF TOXEY AND WAS MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL MOVE OVER RURAL PORTIONS OF EASTERN 
CHOCTAW COUNTY...BETWEEN TOXEY...AND ARARAT. THE STORM SHOULD ARRIVE 
IN ARARAT AROUND 330 PM CDT...

IF YOU OBSERVE HAIL...RELAY TO YOUR LOCAL LAW ENFORCEMENT FOR 
FURTHER RELAY TO THE NWS OFFICE IN MOBILE ALABAMA.

LAT...LON 3210 8805 3206 8813 3202 8813 3201 8808
      3198 8808 3196 8813 3193 8810 3187 8816
      3188 8836 3200 8835 3222 8802

$$
000 
WWUS54 KMOB 112035
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
333 PM CDT WED APR 11 2007

ALC023-112043-
/O.CAN.KMOB.SV.W.0028.000000T0000Z-070411T2045Z/
CHOCTAW AL-
333 PM CDT WED APR 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHOCTAW COUNTY IS
CANCELLED...

THE STORM HAS SINCE MOVED EAST OF THE COUNTY.  IF YOU OBSERVED HAIL 
OR DAMAGING WINDS WITH THIS STORM OVER THE PAST HOUR...RELAY TO YOUR 
LOCAL LAW ENFORCEMENT FOR FURTHER RELAY TO THE NWS OFFICE IN MOBILE 
ALABAMA.

LAT...LON 3210 8805 3206 8813 3202 8813 3201 8808
      3198 8808 3196 8813 3193 8810 3187 8816
      3188 8836 3200 8835 3222 8802

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 4:49 AM CDT, 10 hours 9 minutes earlier.

Area forecast discussion, Apr 11, 4:49 AM CDT, 10 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
449 AM CDT WED APR 11 2007

.SHORT TERM (TODAY AND TONIGHT)...06Z SFC MAP INDICATED LOW PRESSURE
OVER MISSOURI WITH A COLD FRONT EXTENDING SOUTH ACROSS ARKANSAS AND
INTO EASTERN TEXAS AND A WARM FRONT EXTENDING SOUTHEAST ACROSS
ARKANSAS INTO SOUTHERN MISSISSIPPI AND INTO THE NORTHERN GULF OF
MEXICO. THE LOW PRESSURE IS EXPECTED TO MOVE NORTHEAST TO THE GREAT
LAKES AREA BY 06Z THU. AS THE LOW MOVES NORTHEAST...THE WARM FRONT
THAT IS CURRENTLY JUST OFFSHORE OF OUR AREA WILL LIFT NORTHWARD
ACROSS SOUTHERN ALABAMA THIS MORNING AS THE COLD FRONT APPROACHES
FROM THE WEST. IN ADVANCE OF THE COLD FRONT THE AIRMASS WILL BECOME
MORE UNSTABLE...AND BOTH THE GFS AND NAM CONTINUE TO INDICATE CAPE
VALUES CLIMBING OVER 1000 J/KG DURING PEAK HEATING...AND THIS
COMBINED WITH A 30 TO 40 KNOT 850 JET COULD LEAD TO SOME STRONG...
EVEN ISOLATED SEVERE...THUNDERSTORMS DEVELOPING AHEAD OF THE FRONT.
SPCS MOST RECENT OUTLOOK HAS ALL OF OUR INTERIOR ALABAMA ZONES AND
OUR NORTHERN MOST MISSISSIPPI ZONES HIGHLIGHTED FOR SLIGHT SVR
TODAY. THE FRONT MOVES ACROSS THE FCST AREA THIS AFTERNOON...WITH
THE MAJORITY OF THE THUNDERSTORMS COMING FROM LATE MORNING THROUGH
THE AFTERNOON HOURS. STRONG TO DAMAGING WINDS AND HAIL WILL BE THE
PRIMARY THREATS FROM THE THUNDERSTORMS. 500 MB TEMPS WILL BE SIMILAR
TO THOSE OF LAST EVENING...WHEN WE DID HAVE A TSTM PRODUCE NICKLE
SIZED HAIL IN MOBILE COUNTY. PCPN WILL BE MOVING EAST OUT OF THE
FCST BY THIS EVENING...WITH THE FRONT EXPECTED TO BE OVER GEORGIA
THE BIG OF FLORIDA BY MIDNIGHT. MAX TEMPS TODAY GENERALLY IN THE
LOWER 80S...THEN ABOUT 10 DEGREES COOLER TONIGHT THAN THIS MORNING
BEHIND THE FRONT. /12

&&

.LONG TERM (THURSDAY THROUGH TUESDAY)...DRY CONDITIONS AND NEAR
SEASONABLE TEMPERATURES FOLLOW FOR THURSDAY AND THURSDAY NIGHT AS A
SURFACE RIDGE MOVES ACROSS THE REGION.  A SYSTEM DEVELOPS OVER THE
SOUTHERN PLAINS AND ADVANCES EASTWARD ON FRIDAY...BRINGING A COLD
FRONT THROUGH THE FORECAST AREA ON SATURDAY.  WAS TEMPTED TO GO WITH
LIKELY POPS ON SATURDAY BUT BOTH THE ECMWF AND GEM POINT TO A
SOMEWHAT SLOWER EVOLUTION.  OPTED INSTEAD TO STAY WITH HIGH CHANCE
RANGE POPS FOR NOW AND WILL REASSESS ON SUBSEQUENT SHIFTS.  THE
POTENTIAL FOR SEVERE WEATHER REMAINS WITH AN 850 MB JET AROUND 50
KNOTS WITH CAPES AROUND 1600 J/KG.  THE DAY 3 SWO HAS A SLIGHT RISK
FOR THE FAR WESTERN PORTION OF THE FORECAST AREA FOR LATE FRIDAY
NIGHT AND THE EXPERIMENTAL DAY 4 SWO SHOWS A SLIGHT RISK ACROSS THE
FORECAST AREA FOR SATURDAY.  WITH THE TIMING SUBJECT TO
QUESTION...WILL HAVE TO CONTINUE TO MONITOR AT THIS POINT.  RIDGING
BUILDS INTO THE AREA IN THE WAKE OF THE PASSAGE OF A STRONG COLD
FRONT.  TEMPERATURES DROP BELOW SEASONABLE LEVELS FOR SATURDAY NIGHT
THROUGH SUNDAY NIGHT THEN RETURN TO NEAR NORMAL LEVELS FOR THE
REMAINDER OF THE EXTENDED PERIOD. /29

&&

.MARINE...A MODERATE AND OCCASIONALLY GUSTY SOUTH TO SOUTHWESTERLY
WIND CAN BE EXPECTED OVER THE COASTAL WATERS TODAY AS THE COLD FRONT
APPROACHES FROM THE WEST THIS MORNING THEN MOVES EAST ACROSS THE
WATERS THIS AFTERNOON. WINDS SHOULD BE AT THE SCEC LEVEL...WITH SEAS
INITIALLY AROUND 7 FEET OFFSHORE THIS MORNING.  FOR THIS REASON...
WILL MAINTAIN THE SCA FROM 20NM-60NM UNTIL 15Z. WINDS WILL SHIFT TO
THE NORTHWEST THEN NORTH TONIGHT AND CONTINUE THROUGH THURSDAY...
GENERALLY REMAINING IN THE 15 TO 20 KNOT RANGE WITH SEAS WITH SEAS
RANGING FROM 2 TO 3 FEET NEAR SHORE AND 4 TO 6 FEET FARTHER
OFFSHORE. YET ANOTHER FRONTAL BOUNDARY IS EXPECTED TO MOVE ACROSS
THE MARINE AREA OVER THE WEEKEND. /12

&&

.FIRE WEATHER...DRY AIR IN THE WAKE OF WEDNESDAYS FRONT AND
SEASONABLE TEMPERATURES ON THURSDAY COMBINE TO PRODUCE AFTERNOON
RELATIVE HUMIDITIES IN THE TWENTIES.  COOL SEASON CRITERIA FOR
ALABAMA ARE RELATIVE HUMIDITIES LESS THAN 25 PERCENT FOR FOUR OR
MORE CONSECUTIVE HOURS.  THESE CRITERIA ARE MET FOR
ESCAMBIA...COVINGTON AND MOBILE COUNTIES BUT IS MARGINAL FOR
REMAINING ALABAMA COUNTIES IN OUR AREA.  OPTED TO ISSUE A FIRE
WEATHER WATCH FOR OUR ALABAMA COUNTIES FOR THURSDAY AND WILL LET DAY
SHIFT REASSESS.  ISSUED A FIRE WEATHER WATCH FOR THE NORTHWEST
FLORIDA PANHANDLE FOR THURSDAY AS WELL. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      82  49  79  55 /  40  05  10  05
PENSACOLA   81  56  79  56 /  50  10  10  05
DESTIN      75  59  77  56 /  50  10  10  05
EVERGREEN   79  46  77  43 /  50  10  10  05
WAYNESBORO  79  43  76  42 /  50  10  05  05
CAMDEN      75  46  77  45 /  50  10  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH FROM 11 AM THURSDAY TO 7 PM THURSDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...BALDWIN...MOBILE...MONROE...
     WASHINGTON...AND WILCOX.
FL...FIRE WEATHER WATCH FROM 11 AM THURSDAY TO 7 PM THURSDAY FOR
     THE FOLLOWING ZONES: ESCAMBIA...OKALOOSA...SANTA ROSA...AND
     COASTAL WALTON.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: WATERS FROM DESTIN FL TO PASCAGOULA MS FROM 20 TO 60 NM.

&&

29 EVERSOLE
12 SHEPHERD
Hazardous weather outlook, Apr 11, 12:10 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
1210 PM CDT WED APR 11 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
121200-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
1210 PM CDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

...A SLIGHT RISK OF SEVERE THUNDERSTORMS POSSIBLE NORTHEAST OF A
LINE FROM SOUTHERN CHOCTAW COUNTY TO MONROEVILLE TO ANDALUSIA
ALABAMA THIS AFTERNOON...

A WARM FRONT WILL LIFT NORTHEAST OF THE REGION THIS AFTERNOON. A
COLD FRONT SIMULTANEOUSLY APPROACHES FROM THE WEST AND OUR LOCAL
AIRMASS DESTABILIZES.  SUFFICIENT INSTABILITY EXISTS FOR AFTERNOON
SEVERE THUNDERSTORM DEVELOPMENT OVER INTERIOR SECTIONS OF
SOUTHWESTERN AND SOUTH CENTRAL ALABAMA.

A BROKEN SQUALL LINE OF SHOWERS AND THUNDERSTORMS...WITH ISOLATED
INTENSE STORMS AHEAD OF THE LINE...WILL DEVELOP AND MOVE EAST ACROSS
THE REGION. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS TO 60 MPH
AND HAIL UP TO ONE INCH IN DIAMETER.  SUFFICIENT DEEP LAYER VERTICAL
WIND SHEAR IS LACKING FOR THESE STORMS TO POSE A SIGNIFICANT TORNADO
THREAT...ALTHOUGH SOME WATERSPOUTS ARE POSSIBLE OVER THE COASTAL
WATERS AND MOBILE...ESCAMBIA AND CHOCTAWHATCHEE BAYS.

THE LINE OF STORMS WILL MOVE EAST OF THE AREA EARLY THIS EVENING AND
AREAS OF DENSE FOG WILL LIKELY DEVELOP ACROSS THE REGION UNTIL THE
COLD FRONT ARRIVES.

LOCAL COUNTY EMERGENCY OFFICIALS STAY TUNED TO THIS DEVELOPING
WEATHER SITUATION. ALSO SEE THE NOWCAST PRODUCT (BHMNOWMOB) FOR
SHORT-TERM UPDATES ON THUNDERSTORM MOVEMENT AND TRENDS AS THIS
SITUATION UNFOLDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...ANOTHER COLD
FRONT WILL MOVE ACROSS THE AREA SATURDAY. SHOWERS AND THUNDERSTORMS
WILL BEGIN TO INCREASE IN THE REGION FRIDAY NIGHT...AND BECOME MOST
LIKELY ON SATURDAY. THERE ARE EARLY INDICATIONS SEVERE THUNDERSTORMS
COULD OCCUR. STAY TUNED FOR FURTHER UPDATES FROM THE NATIONAL
WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR
SEVERE WEATHER OPERATIONS MAY BE REQUIRED ACROSS THE AREA BEGINNING
LATE THIS MORNING AND CONTINUING THROUGH THE AFTERNOON HOURS TODAY.

In the hours before

Special weather statement, Apr 11, 2:39 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
239 PM CDT WED APR 11 2007

ALZ051-112030-
CHOCTAW-
INCLUDING THE CITIES OF...BUTLER...
243 PM CDT WED APR 11 2007

...AN INTENSE THUNDERSTORM WILL MOVE ACROSS CENTRAL CHOCTAW COUNTY
THROUGH 4 PM CDT...

AT 243 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
INTENSE THUNDERSTORM OVER SOUTHERN CLARKE COUNTY MISSISSIPPI AND WAS
MOVING EAST AT 35 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
ISNEY...CYRIL...WATER VALLEY...PARAGON...HODGEWOOD AND TOXEY THROUGH
330 PM CDT...AND POINTS OVER RURAL EAST CENTRAL CHOCTAW COUNTY
THEREAFTER.

THE MAIN THREAT FROM THIS STORM WILL BE PEA-SIZED HAIL AND WIND
GUSTS BETWEEN 45 AND 55 MPH. OTHER STORMS WILL MOVE ACROSS SOUTH
CENTRAL CHOCTAW COUNTY IN ADVANCE OF THIS STORM.

STAY TUNED...BECAUSE IF THIS STORM BECOMES MORE INTENSE...A SEVERE
THUNDERSTORM WARNING MAY BE NEEDED.

THIS STORM COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORM HAS PASSED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:56 PM CDTSevere Thunderstorm WarningMOBMobile34 min
Apr 11, 6:12 AM CDTFire Weather WatchMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more23 hr
Apr 11, 1:51 PM CDTRed Flag WarningMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more29 hr
Apr 11, 3:23 PM CDTSevere Thunderstorm WarningMOBClarke52 min
Apr 11, 3:58 PM CDTSevere Thunderstorm WarningMOBWilcox62 min
Apr 11, 4:53 PM CDTSevere Thunderstorm WarningMOBWilcox24 min
Apr 11, 5:05 PM CDTSevere Thunderstorm WarningMOBButler20 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.